Fever after flu shot

Patient

Q: My son is 9 months old. he just got the flu shot today and now his temp is 101.9. i dont know if i should take him to the emergency room or not. i have already given him tylenol for the fever.

Doctor

A:   Fever is a common side effect caused by the flu shot as well as body aches and soreness on the injection site. Usually the symptoms last for a day or two.
I agree with the fever treatment already started by yourself, I would also suggest you to apply physical methods to reduce the fever such as wearing light clothing, lukewarm showers, keep him well hydrated and place humid compresses in your son’s armpits. If the fever does not go down within 24 hours, I would suggest you to take him to the ER to avoid complications such as dehydration or seizures. I wish him a prompt recovery.

Related Q&A

Q: My daughter has had these following symptoms for a week now and they are only getting worse. She is sleeping a lot, c...

Q: Me and my boyfriend are trying to have a baby, we have had unprotected sex at lest 3 times and i have not gotten preg...

Q: 10 month old with difficulty falling and staying asleep was prescribed methotrimeprazine/Levomepromazine (Nozinan) by...

Q: I have baby almost two years old he has been sick for the past 2 days no he has a lot of mucus is hard for him to sl...

Q: My 2.5 grand daughter doesn't seem to need much sleep she is very actif at time aggressif she take a one hour nap but...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews